| Catalog Number |
J386H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the total number of products involved during this surgery? it was reported that 2 products are involved, did the event occur during one or multiple patient procedures? what is the total number of procedures? what is the total number of broken needles in each procedure? have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H6 component code: g07002 ¿ device not returned related events captured via: 2210968-2024-03406.
Event or Problem Description
It was reported that the patient underwent unknown surgery on an unknown date in 2024.Multiple incidents occurred during orthopedic surgeries and gs procedures.Broken needles fell into the patient's body, but were all taken out without any obvious negative impact.No patient consequence was reported.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.Additional h6 component code: g07002 no device problem found.H3 investigation summary: the product was returned to ethicon for evaluation.The returned product revealed that it was received, two unopened samples that pertained to product code j386.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted as expected.The tip and body of the needles were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.